Is There Any Medication I Can Take That Does Not Have Hot Flashes As A Side Effect?

Question from marf27:I had breast cancer in 1997 and again in 2005. After treatment the first time, I started on Tamoxifen and stayed on it five years. It immediately caused hot flashes, which I still have. They never went away after I finished Tamoxifen. I am now on Arimidex, which hasn't really had any effect on my hot flashes. Over the years I have takenBellergal, Clonidine, Paxil, Neurontin, and Effexor for hot flahses. None has worked for more than a few months. After ten years, I still have about 15 hot flashes a day. Is there anything else I can take that is safe for me? Martha

Answer from Karleen Habin, R.N., nurse consultant for OnCall+: Breast Cancer: A hot flash is defined by the National Cancer Institute (NCI) as "A sudden, temporary onset of body warmth, flushing, and sweating (often associated with menopause". Currently many clinical studies are underway to further understand the mechanism and treatment of hot flashes. One such study is being conducted at the Massachusetts General Hospital Cancer Center in Boston and is researching a drug combination with a class of drugs called SSRI's (Selective Serotonin Re-uptake Inhibitors). You can search the NCI web site for clinical trials near you at. http://www.cancer.gov/clinicaltrials/search

-- This embed didnt make it to copy for story id = 3807216. -- This embed didnt make it to copy for story id = 3807216. -- This embed didnt make it to copy for story id = 3807216.
null
Join the Discussion
You are using an outdated version of Internet Explorer. Please click here to upgrade your browser in order to comment.
blog comments powered by Disqus
 
You Might Also Like...